Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 110, NWS Memphis, TN

June 7, 2005Dunklin County, Missouri; Mississippi County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jun 7, 2005, 3:54 PM CDT for Dunklin County, Missouri; Mississippi County, Arkansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2005, 3:54 PM CDT (20:54 UTC)
Expired
Jun 7, 2005, 4:19 PM CDT
In force
25 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Mississippi County, AR, Dunklin County, MO

The radar

The Memphis radar (KNQA), 80 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2005-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 448 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2005-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
448 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
-53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 072054
SVRMEG
ARC093-MOC069-072130-
/O.NEW.KMEG.SV.W.0110.050607T2054Z-050607T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
354 PM CDT TUE JUN 7 2005

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS
  DUNKLIN COUNTY IN SOUTHEAST MISSOURI

* UNTIL 430 PM CDT

* AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTH OF ARBYRD...OR ABOUT NEAR LEACHVILLE...AND MOVING NORTHEAST
  AT 5 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SENATH AND
  HORNERSVILLE.

.SEVERE THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES. TAKE COVER 
IN A STURDY SHELTER IMMEDIATELY.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3599 9029 3589 9019 3604 8996 3618 9016

$$
1 follow-up statement
000 
WWUS54 KMEG 072119
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
419 PM CDT TUE JUN 7 2005

ARC093-MOC069-072129-
/O.CAN.KMEG.SV.W.0110.000000T0000Z-050607T2130Z/
MISSISSIPPI AR-DUNKLIN MO-
419 PM CDT TUE JUN 7 2005

...THE SEVERE THUNDERSTORM WARNING FOR DUNKLIN AND MISSISSIPPI
COUNTIES IS CANCELLED...

...DOPPLER RADAR INDICATED THE STORM THAT PROMPTED THE SEVERE
THUNDERSTORM WARNING HAD WEAKENED AND WAS NO LONGER SEVERE.

LAT...LON 3599 9029 3589 9019 3604 8996 3618 9016

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:18 PM CDT, 36 minutes earlier.

Area forecast discussion, Jun 7, 3:18 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
318 PM CDT TUE JUN 7 2005

.DISCUSSION...

MUCH LESS CONVECTION THAN YESTERDAY...BUT WE STILL ARE SEEING
SCATTERED THUNDERSTORMS. LAPS INDICATES CAPES ARE AROUND 2000 J/KG
AND 12Z LZK SOUNDING SHOWED A PRECIPITABLE WATER OF 1.66 INCHES.
THUNDERSTORMS ARE DEVELOPING DUE TO AFTERNOON HEATING. IN ADDITION...
THERE IS A WEAK SHORT WAVE FROM SOUTHERN MO INTO WEST TN HELPING TO
SET OFF THUNDERSTORMS.

FOR TONIGHT...WILL MENTION ISOLATED TO SCATTERED THUNDERSTORMS.
WEAK SHORT WAVE LOCATED THROUGH WEST TN THIS AFTERNOON WILL MOVE
EAST-NORTHEASTWARD OUT OF OUR AREA THIS EVENING. IN
ADDITION...CONVECTION WILL DIMINISH WITH LOSS OF DAYTIME HEATING.
ANOTHER SHORT WAVE IS PROGGED BY THE MODELS TO APPROACH FROM THE
WEST AND TO AFFECT MAINLY THE WEST HALF OF OUR FORECAST AREA LATER
TONIGHT. AS A RESULT...WILL CONTINUE 30 PERCENT POPS FOR THE ENTIRE
NIGHT FOR THE WEST HALF OF THE MIDSOUTH.

DO NOT REALLY SEE MUCH CHANGE IN THE WEATHER FOR THE NEXT FEW DAYS.
TIMING AND PINPOINTING MINOR SHORT WAVES REALLY BECOMES DIFFICULT
AFTER TOMORROW. FOR WEDNESDAY INTO THURSDAY...THE SHORT WAVE TO OUR
WEST MOVES INTO THE MIDSOUTH...AND STALLS OVER US ESTABLISHING A
WEAKNESS IN THE UPPER LEVEL RIDGE OFF THE ATLANTIC COAST AND THE
UPPER LEVEL HIGH TO OUR SOUTHWEST. WILL CONTINUE WITH A CHANCE OF
THUNDERSTORMS DURING THIS TIME PERIOD AS THE ATMOSPHERE REMAINS
MOIST AND UNSTABLE. GFS INDICATES MORE RIDGING OVER THE MIDSOUTH
FRIDAY INTO SATURDAY...SO POPS WILL BE A LITTLE LOWER DURING THIS
TIME.

SOME OF THE MODELS ARE INDICATING TROPICAL DEVELOPMENT IN THE
NORTHWEST CARIBBEAN MOVING TOWARD THE NORTH-CENTRAL GULF COAST OVER
THE WEEKEND. THE GFS IS THE STRONGEST WITH THE SURFACE DEVELOPMENT IN
THE GULF. SATELLITE DOES INDICATE CONVECTION OVER THE NORTHWEST
CARIBBEAN THIS AFTERNOON. CAN NOT DISCOUNT THIS MOISTURE GRADUALLY
WORKING ITS WAY INTO THE MIDSOUTH AROUND THE BERMUDA HIGH LATE
THIS WEEKEND OR EARLY NEXT WEEK.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 7, 6:14 AM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
614 AM CDT TUE JUN 7 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-081000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
614 AM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING
THE PEAK HEATING OF THE DAY. A STORM OR TWO COULD BRIEFLY BECOME
STRONG OR SEVERE WITH STRONG WIND GUSTS AND HAIL UP TO NICKEL SIZE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

VALLE

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.